Hail, Wayne
- When
- June 30, 1:09 PM EST
- Where
- Wayne County, Genoa
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 38.120, -82.470
An upper air disturbance helped trigger some brief thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
An upper air disturbance helped trigger some brief thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 30, 12:44 PM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 144 PM EDT MON JUN 30 2008 .SYNOPSIS... AN UPPER LEVEL LOW PASSES TODAY SPREADING SPRING LIKE WEATHER TO THE ENTIRE AREA. HIGH PRESSURE BUILDS IN TONIGHT AND DOMINATES THROUGH WEDNESDAY. A COLD FRONT APPROACHES THURSDAY BUT MAY THEN STALL. && .NEAR TERM /THROUGH TONIGHT/... RADAR AND SATELLITE SHOW A CLEARLY DEFINED VORT MAX ROTATING THROUGH KY THIS MORNING. THIS FEATURE PROGGED TO SWING THROUGH THE CWA DURING THE EARLY AFTERNOON. DYNAMICS ASSOCIATED WITH THIS FEATURE AND UPPER LEVEL JET SHOULD BE ENOUGH TO OVERCOME LACK OF DAYTIME HEATING DUE TO LOW TO MID CLOUD DECK CURRENTLY OVER SE OH AND WV. UPPED POPS FOR FOR A LITTLE EARLIER START TO PRECIP...AND BROUGHT UP MAX TEMPS A FEW DEGREES OTHER WISE NO MAJOR CHANGES TO PREVIOUS PACKAGE. ACTIVITY ENDS FROM THE WEST AS ATMOSPHERIC COLUMN DRIES AND WE ENTER SUBSIDENCE REGION ON BACKSIDE OF VORT LOBE. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... HIGH PRESSURE BRINGS A WELCOME CHANGE TO DRY WEATHER TUE AND WED...ALBEIT COOL. OPTED TO LEAVE POPS THAT WERE REMOVED FOR TUE OUT. WEAK UPPER TROUGH LINGERS BUT HEIGHTS AND UPPER TEMPERATURES ARE HIGHER...AND MID LEVEL MOISTURE IS RATHER LIMITED. NEXT COLD FRONT IS STILL SHOWN TO APPROACH THU AND MOVE INTO THE AREA THU NT. SPED UP ONSET OF POPS AGAIN THU. RETURN FEED APPEARS LIMITED AT LEAST INITIALLY AHEAD OF THIS FRONT...SO THE THREAT FOR SEVERE WEATHER THU APPEARS LIMITED AS WELL AT THIS TIME. HIGHS TUE LOOKED ON TRACK...CONSISTENT WITH THE WELL-CONVERGED NUMBERS. LOWERED LOWS TUE NT TOWARD THE NEW MEX ON RADIATIVE COOLING. LOWERED HIGHS THU TOWARD NEW MEX OTHERWISE LITTLE CHANGE. && .LONG TERM /FRIDAY THROUGH SUNDAY/... ECMWF AND GFS MAINTAIN A BROAD LESS AMPLIFIED TROUGH OVER THE GREAT LAKES THROUGH THE WEEKEND. GFS THE QUICKER OF BOTH MODELS IN BRINGING IN NEXT COLD FRONT...THURSDAY NIGHT AND STALLING OVER NC FOR THE WEEKEND. ECMWF HOWEVER IS LESS BULLISH WITH FRONT...SLOWING AND STALLING JUST NORTH OF AREA FRIDAY...BEFORE SLOWLY PUSHING IT THROUGH OVER THE WEEKEND. DECIDED TO FOLLOW HPC CONSIDERING MODEL DIFFERENCES. THIS ESSENTIALLY MEANS A 50/50 BLEND OF GFS AND ECMWF. AS A RESULT CHC POPS ARE MAINTAINED THURSDAY NIGHT THROUGH SATURDAY...WITH SCHC FOR SUNDAY. THERE COULD BE WATER CONCERNS SHOULD ECMWF SOLUTION PAN OUT WITH SLOW/STALLING FRONTAL BOUNDARY FRIDAY AND SATURDAY. MAXT FROM HPC LOOKED GOOD...HOWEVER RAISED MINT DAYS 5-7 OWING TO MORE CLOUDS AND PRECIP. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... THIN LINE OF CONVECTION TRAVERSING WESTERN LENGTH FORECAST AREA IN ASSOCITIATION WITH POST FRONTAL CONVERGEANCE LINE. THIS FEATURE WILL BRING BRIEF IFR CONDITIONS AS IT PASSES EACH SITE. IN WAKE OF THIS FEATURE...COOL POOL TO SET UP ALOFT WITH SC FIELD FIGURES FOR SITES FOR THE EARLY EVENING. KEPT MENTION OF MVFR FOG FOR THE OVERNIGHT PERIOD AS SKIES EXPECTED TO CLEAR AND RADIATIONAL COOLING SETS IN. .AVIATION OUTLOOK /AFTER 18Z TUE/...IFR FG PSBL WED MRNG. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/29 NEAR TERM...KMC SHORT TERM...TRM LONG TERM...30 AVIATION...KMC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 401 AM EDT MON JUN 30 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-010815- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 401 AM EDT MON JUN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH SHOWERS AND STORMS TODAY AS COLD AIR ALOFT PASSES OVERHEAD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 130 PM EDT MON JUN 30 2008 WVZ025-301800- LOGAN- 130 PM EDT MON JUN 30 2008 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LOGAN COUNTY... AT 129 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 4 MILES SOUTH OF LOGAN...MOVING EAST AT 24 MPH. THIS STORM WILL PRODUCE SOME SMALL HAIL. THIS STORM WILL BE NEAR AMHERSTDALE-ROBINETTE AROUND 200 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 153 PM EDT MON JUN 30 2008 WVZ005-301830- WAYNE- 153 PM EDT MON JUN 30 2008 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAYNE COUNTY... AT 150 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 5 MILES SOUTHWEST OF WAYNE...MOVING EAST AT 25 MPH. THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE. THIS STORM WILL BE NEAR GENOA AROUND 200 PM...WAYNE AROUND 205 PM... EAST LYNN AROUND 210 PM AND KIAHSVILLE AROUND 215 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 25
The Charleston,WV radar (KRLX), 69 km away, was scanning. The volume nearest the first event began at 18:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2008Every state in 2008This day in weather historyWarnings in West Virginia, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 110968.